Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $170,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper-level disturbance continued to track from the south central U.S. toward the eastern U.S. on the north side of a large subtropical ridge in the western Gulf of Mexico. Scattered thunderstorms developed during the early and mid-afternoon across northwest and north central Georgia and then moved southeast across north and central Georgia during the afternoon and evening. The disturbance was slightly stronger and the air mass slightly more unstable than on the 11th. Thus, strong to severe thunderstorms became somewhat more numerous than the previous day, but remained scattered in the north and just isolated in central areas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 11, 11:28 AM EST, 36 minutes earlier.
Area forecast discussion, Jun 11, 11:28 AM EST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1228 PM EDT THU JUN 11 2009
.UPDATE...
NO MAJOR CHANGES TO THE CURRENT FORECAST...JUST ISSUING UPDATE TO
INCLUDE NEW SEVERE THUNDERSTORM WATCH FOR MUCH OF NORTH GEORGIA.
TWEAKED SKY COVER A BIT AND INCLUDED THE SOME POSSIBLY SEVERE
REFERENCE IN TH WATCH AREA.
&&
.PREV DISCUSSION... /ISSUED 530 AM EDT THU JUN 11 2009/
SHORT TERM /TODAY THROUGH SATURDAY/...
MODELS SIMILAR WITH AN UPPER LEVEL DISTURBANCE MOVING THE
TENNESSEE VALLEY TODAY. THIS FEATURE COMBINED WITH DAYTIME HEATING
AND A WEAK LEE-SIDE TROUGH EXTENDING FROM THE CAROLINAS INTO
EAST CENTRAL GEORGIA WILL BE THE MAIN TRIGGERS FOR THUNDERSTORM
DEVELOPMENT ACROSS THE CWA TODAY/TONIGHT. PLAN TO VARY POPS FROM
SLIGHT CHANCE EXTREME SOUTHERN COUNTIES TO LIKELY CATEGORY EXTREME
NORTH TODAY...THEN CHANCE POPS NORTH TO SLIGHT CHANCE CENTRAL
SECTS TONIGHT. LIKE WEDNESDAY...COULD SEE ISOLATED STRONG TO
SEVERE STORMS DEVELOP DURING MAX HEATING WITH HAIL AND GUSTY WINDS
BEING THE MAIN HAZARDS. LATEST SPC OUTLOOK FOR DAY 1 PUTTING MUCH
OF THE CWA IN SLIGHT RISK FOR SEVERE STORMS. LOOK FOR PRECIP
CHANCES TO BE ON THE INCREASE FRIDAY AS A FRONTAL BOUNDARY DRIFTS
SOUTHWARD FROM THE TENNESSEE VALLEY...APPROACHING NORTH GEORGIA
LATE IN THE DAY. GOOD CHANCE TO LIKELY POPS SEEM IN ORDER FOR MUCH
OF THE AREA. MODELS STILL SHOW BOUNDARY PUSHING INTO NORTH
GEORGIA FRIDAY NIGHT...THEN MEANDERING SOMEWHERE ACROSS NORTH
CENTRAL GEORGIA INTO SATURDAY...KEEPING THE BEST CHANCES FOR
SHOWERS AND THUNDERSTORMS ACROSS THE NORTHERN HALF OF THE CWA. AS
A GENERAL RULE...WILL USE A BLEND OF MAV/MET MOS FOR TEMPS AND
POPS THROUGH THE PERIOD
LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
MODELS SHOW THE BOUNDARY DRIFTING A BIT BACK TO THE NORTH SATURDAY
NIGHT/SUNDAY... WITH REMNANTS MEANDERING NEAR THE
TENNESSEE/GEORGIA BORDER INTO MID WEEK. THIS MAY GIVE CENTRAL
GEORGIA A SLIGHT DECREASE IN PRECIP CHANCES DURING THE
PERIOD...BUT LOOK FOR ISOLATED TO SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS TO CONTINUE TO BE POSSIBLE ACROSS THE NORTH...AND
WILL CONTINUE TO SHOW BEST POPS GENERALLY NORTH OF AN ATLANTA TO
ATHENS LINE.
AVIATION...
VFR CONDITIONS AT MOST TAF SITES WITH AHN/MCN REPORTING MVFR
VISIBILITIES WITH PATCHY FOG. ONCE AGAIN...THE PATCHY FOG WILL BURN
OFF RAPIDLY WITH SUNRISE...AND SCT-BKN040-050 CEILINGS WILL DEVELOP
BY THIS AFTERNOON. WITH THE UPPER LEVEL IMPULSE MOVING ACROSS THE
AREA THIS AFTERNOON...CONVECTION POSSIBLE AT ALL TAF SITES THIS
AFTERNOON. BASED UPON INSTABILITY PARAMETERS...BELIEVE THE BEST
TIMING FOR TSRA AT ANY TAF SITE WILL BE AFTER 20Z...AND CLOSER TO
00Z OVER THE CSG/MCN SITES. WINDS WILL REMAIN WEST TO NORTHWEST
THROUGH 00-02Z...BEFORE SHIFTING BRIEFLY OUT OF THE SOUTHWEST. WIND
SPEED WILL GENERALLY BE AROUND 5 KTS...INCREASING TO 8-10 KTS THIS
AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 90 68 91 68 88 / 50 30 40 40 30
ATLANTA 88 71 88 69 87 / 50 30 40 40 30
BLAIRSVILLE 83 62 83 61 82 / 60 30 60 40 40
CARTERSVILLE 87 65 87 64 88 / 60 30 50 40 40
COLUMBUS 91 73 92 71 91 / 30 20 30 20 20
GAINESVILLE 87 67 86 69 87 / 60 30 50 40 40
MACON 92 71 93 68 92 / 30 20 30 20 30
ROME 89 68 90 67 90 / 60 30 50 40 40
PEACHTREE CITY 89 66 89 65 88 / 40 20 40 30 30
VIDALIA 94 71 93 73 93 / 20 20 20 20 20
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT THIS EVENING FOR THE
FOLLOWING ZONES: BANKS...BARROW...BARTOW...CARROLL...CATOOSA...
CHATTOOGA...CHEROKEE...CLARKE...COBB...DADE...DAWSON...DEKALB...
DOUGLAS...FANNIN...FLOYD...FORSYTH...GILMER...GORDON...
GWINNETT...HALL...HARALSON...JACKSON...LUMPKIN...MADISON...
MURRAY...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...
PICKENS...POLK...SOUTH FULTON...TOWNS...UNION...WALKER...WHITE...
WHITFIELD...WILKES.
&&
20
Hazardous weather outlook, Jun 11, 11:15 AM EST, 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1215 PM EDT THU JUN 11 2009
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-121015-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1215 PM EDT THU JUN 11 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING
ACROSS NORTH AND CENTRAL GEORGIA.
.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE TENNESSEE VALLEY
THIS AFTERNOON...DURING PEAK DAYTIME HEATING. A WEAK SURFACE
BOUNDARY EXTENDING FROM THE CAROLINAS INTO EAST CENTRAL GEORGIA
WILL COMBINE WITH THE DISTURBANCE TO AID IN THUNDERSTORM
DEVELOPMENT.
.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE DAMAGING WINDS AND LARGE HAIL. FREQUENT
LIGHTNING CAN ALSO BE EXPECTED. THE STORMS WILL BE POSSIBLE ACROSS
ALL OF NORTH AND CENTRAL GEORGIA WITH THE GREATEST THREAT OF SEVERE
WEATHER NORTH OF A LINE FROM LAGRANGE TO MILLEDGEVILLE...MAINLY
BETWEEN 2 AND 10 PM.
.DISCUSSION...
AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS NORTH AND CENTRAL
GEORGIA THIS AFTERNOON AND EVENING. INSTABILITY WILL INCREASE
ACROSS THE AREA WITH DAYTIME HEATING. CAPES OF 2000 TO 2500 AND
LIFTED INDICES OF -2 TO -4 ARE EXPECTED ACROSS THE AREA...WITH
ISOLATED SEVERE THUNDERSTORMS POSSIBLE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 11, 10:59 AM EST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1159 AM EDT THU JUN 11 2009
GAZ001>003-111700-
1159 AM EDT THU JUN 11 2009
...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 35 MPH WINDS IN
DADE...WALKER AND CATOOSA COUNTIES UNTIL 100 PM EDT...
AT 1057 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES WEST OF STEPHENSVILLE...AND MOVING EAST
AT 30 MPH.
WIND GUSTS OF 35 MPH ARE LIKELY AS THIS STORM MOVES ACROSS DADE...
WALKER AND CATOOSA COUNTIES THROUGH 100 PM EDT. SOME LOCATIONS IN
THE PATH OF THE STORM INCLUDE COLE CITY...STEPHENSVILLE...NEW
ENGLAND...TRENTON...HOOKER...MORGANVILLE...CHICKAMAUGA...CHATTANOOGA
VALLEY...FAIRVIEW...ROSSVILLE...LOOKOUT MOUNTAIN AND WILDWOOD.
Special weather statement, Jun 11, 11:24 AM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1224 PM EDT THU JUN 11 2009
GAZ011-019-111730-
1224 PM EDT THU JUN 11 2009
...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 35 MPH WINDS IN
FLOYD AND CHATTOOGA COUNTIES UNTIL 130 PM EDT...
AT 1223 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS THAT EXTENDED FROM NEAR MENLO TO 15
MILES SOUTHWEST OF CHATTOOGAVILLE... AND MOVING EAST AT 35 MPH.
WIND GUSTS OF 35 MPH...SMALL HAIL AND FREQUENT LIGHTNING ARE LIKELY
AS THESE STORMS MOVE ACROSS FLOYD AND CHATTOOGA COUNTIES THROUGH 130
PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
MENLO...CHATTOOGAVILLE...LYERLY...BERRYTON...BERRYTON...SUMMERVILLE..
.HOLLAND...JAMES H. FLOYD STATE PARK...TRION... COOSA... TIDINGS...
SUBLIGNA...ARMUCHEE...EVERETT SPRINGS AND LINDALE.
Special weather statement, Jun 11, 11:43 AM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1243 PM EDT THU JUN 11 2009
GAZ004-005-111745-
1243 PM EDT THU JUN 11 2009
...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 35 MPH WINDS IN
WHITFIELD AND MURRAY COUNTIES UNTIL 145 PM EDT...
AT 1240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS THAT EXTENDED FROM ABOUT 10 MILES
NORTHWEST OF TUNNEL HILL TO 10 MILES WEST OF MILL CREEK... AND
MOVING EAST AT 35 MPH.
WIND GUSTS OF 35 MPH...SMALL HAIL AND FREQUENT LIGHTNING ARE LIKELY
AS THESE STORMS MOVE ACROSS WHITFIELD AND MURRAY COUNTIES THROUGH
145 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ROCKY
FACE...TUNNEL HILL...MILL CREEK...VARNELL...COHUTTA...DALTON...
DAWNVILLE...BEAVERDALE...NORTH GEORGIA SPEEDWAY...SUMAC...
GREGORY...RAMHURST...CHATSWORTH...ETON AND CRANDALL.
Event by event
4 thunderstorm wind, 3 hail, 1 lightning. Local standard time, as filed.
Thunderstorm Wind, Whitfield
- When
- June 11, 12:04 PM EST to 12:08 PM EST
- Where
- Whitfield County, 0.6 mi W of Tunnel Hill to 0.5 mi E of Tunnel Hill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 34.830, -85.061
The Whitfield County Emergency Management Director reported that at least seven trees were blown down around Tunnel Hill. One of the trees fell on a house on Tunnel-Hill Varnell Road causing significant damage to the structure. Some power lines and power poles were also down in the area.
Lightning, Whitfield
- When
- June 11, 12:15 PM EST
- Where
- Whitfield County, 0.31 mi E of Dalton
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 34.769, -84.945
The Daily Citizen of Dalton reported that lightning caused serious injuries to a horse located at a private residence on Charlotte Drive in Dalton. The lightning struck a tree next to which the horse was huddled during the thunderstorm.
Thunderstorm Wind, Gilmer
- When
- June 11, 12:40 PM EST to 1:03 PM EST
- Where
- Gilmer County, 7 mi NW of Ellijay to Pisgah
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $45,000
- Reported by
- Emergency Manager
- Coordinates
- 34.772, -84.567
The Gilmer County Emergency Management Director reported that at least 40 trees were either uprooted or twisted across the county. Several power lines were also down. The roof was also ripped off an old fire station near Ellijay that had been converted into a parks and recreational building. Pea-sized hail was also observed during the thunderstorm.
Thunderstorm Wind, Banks
- When
- June 11, 2:32 PM EST to 3:02 PM EST
- Where
- Banks County, Lula to Five Pts
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $40,000
- Reported by
- Emergency Manager
- Coordinates
- 34.380, -83.670
The Banks County Emergency Management Director reported that at least 25 trees were blown down across the county, several blocking roads, and one downed tree causing significant damage to the roof of a home. Widespread power outages were observed and a number of traffic signals were rendered inoperative as a result. Some railroad crossing arms were also torn off by the strong winds gusts.
Hail, Fulton
- When
- June 11, 2:40 PM EST to 3:07 PM EST
- Where
- Fulton County, 7 mi W of Atlanta to 4.5 mi ESE of Atlanta
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 33.770, -84.522
Amateur radio operators relayed reports of nickel-sized hail near the Downtown Connector, Interstate 75/85, and Freedom Parkway. The public observed penny-sized hail in the western part of the county near Six Flags. The public also observed pea-sized hail in downtown Atlanta. Wind gusts near 40 mph also blew over traffic barrels and caused minor damage to hanging plastic banners.
Hail, Cobb
- When
- June 11, 5:36 PM EST to 5:40 PM EST
- Where
- Cobb County, 3 mi SSW of Mableton to 3 mi SSE of Mableton
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 33.780, -84.600
The public observed penny-sized hail near Six Flags and the Fulton county line, or about eight miles west to west-northwest of Atlanta.
Hail, Dodge
- When
- June 11, 7:00 PM EST to 7:20 PM EST
- Where
- Dodge County, Eastman to 5 mi SSE of Plainfield
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.200, -83.180
The public observed quarter-sized hail around Eastman. The Dodge County 911 Center observed pea-sized hail in Eastman. Radar data suggests that penny to nickel-sized hail likely fell from Eastman to approximately six miles east-northeast of Eastman.
Thunderstorm Wind, Fulton
- When
- June 12, 2:40 PM EST to 2:53 PM EST
- Where
- Fulton County, 7 mi W of Atlanta to 1 mi NW of East Pt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 33.770, -84.522
The Fulton County Emergency Management Director reported that several trees were down in the central part of the county. Radar data indicates that most of this likely occurred between Six Flags and just northwest of East Point. A tree fell on a vehicle trapping two people inside. No injuries were reported.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in California, June 11, 20091 death · 15 injured · 1 event
- Flash Flooding and Hail in Texas, June 11, 20095 injured · $12 million · 1.75 in hail · 27 events
- Lightning Strike and Heavy Rain in Indiana, June 11, 20091 death · 2 injured · 2 events
- Lightning Strike in Florida, June 11, 20091 death · 1 injured · 1 event
- Flood and Hail in Kansas, June 11 to 12, 2009$1.9 million · 3 in hail · 50 events
- Hail and Damaging Winds in Tennessee, June 11, 2009$425,000 · 63 kt wind · 35 events
- Hail and Damaging Winds in Tennessee, June 11, 2009$615,000 · 82 kt wind · 22 events
- Tornadoes and Hail in Texas, June 11 to 13, 2009$120,000 · EF1 · 24 events
- Hail and Damaging Winds in South Carolina, June 11 to 12, 2009$720,000 · 60 kt wind · 9 events
- Flash Flooding and Hail in Texas, June 11, 20091 injured · $186,000 · 4.5 in hail · 25 events
- Flash Flooding and Flooding in Kentucky, June 11, 2009$141,000 · 60 kt wind · 34 events
- Hail and Damaging Winds in South Carolina, June 11, 2009$63,000 · 1 in hail · 26 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 179443, 185368, 179444, 179975, 179447, 179446, 179969, 180068.